MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C0935-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a right femoral artery pseudoaneurysm using penumbra coil 400s (pc400) and a px slim delivery microcatheter (px slim).It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician successfully placed two pc400s in the target vessel.While attempting to advance the next pc400 through the px slim, the physician experienced slight resistance and the pc400 unintentionally detached within the px slim.Therefore, the px slim containing the detached pc400 was removed.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13739917
Report Number3005168196-2022-00116
Device Sequence Number4839978
Product Code HCG
UDI-Device Identifier00814548019000
UDI-Public00814548019000
Combination Product (Y/N)N
Initial Reporter CountryNP
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4002C0935-A
Device Catalogue Number4002C0935
Device Lot NumberF96572
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005